MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-7.0-38-55-RB-RAABE
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving stent placement within an occluded femoral artery, two flexor raabe guiding sheaths leaked at the hub.The first sheath was flushed and placed in the patient, over a 0.035-inch wire guide.Upon removal of the dilator from the sheath, blood leaked from the hub/valve, ejecting twenty-to-thirty centimeters from the hub.The wire guide was in the sheath lumen when the leak occurred.The physician removed the sheath and replaced it with another from the same lot; however, that device also leaked blood from the hub/valve upon removal of the dilator.Because only a slight leak was noted in the second sheath, it was used to complete the procedure.The patient did not require any treatment for blood loss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving stent placement within an occluded femoral artery, two flexor raabe guiding sheaths leaked at the hub.The first sheath was flushed and placed in the patient, over a 0.035-inch wire guide.Upon removal of the dilator from the sheath, blood leaked from the hub/valve, ejecting twenty-to-thirty centimeters from the hub.The wire guide was in the sheath lumen when the leak occurred.The physician removed the sheath and replaced it with another from the same lot; however, that device also leaked blood from the hub/valve upon removal of the dilator.Because only a slight leak was noted in the second sheath, it was used to complete the procedure.The patient did not require any treatment for blood loss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and functional test of the returned device was also conducted.The complainant returned one used device to cook for investigation.During a leak test, water was dripping from the silicone disc area.A review of the device history record found one relevant non-conformance on 5 devices, however, all non-conforming product was scrapped and there are 100% inspections in place to capture this non-conformance.No other lot related complaints have been received from the field.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although there was a relevant non-conformance to the reported failure mode, all non-conforming product was scrapped and there are 100% inspections in place to capture this non-conformance.No other lot related complaints have been received from the field.Adequate inspection activities have been established.At this time, cook has concluded that no non-conforming product from this lot exists in house or in the field.A device master record (dmr) review concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information and results of the investigation.Cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17693034
Report Number1820334-2023-01195
Device Sequence Number17770336
Product Code DYB
UDI-Device Identifier00827002116337
UDI-Public(01)00827002116337(17)240304(10)13800906
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Catalogue NumberKCFW-7.0-38-55-RB-RAABE
Device Lot Number13800906
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale